MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 4132100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebw2186 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when priming the picc prior to insertion, the facility noticed a pinhole leak around the 10cm mark.This device was not used on a patient.They opened another picc and it was placed successfully.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed but the exact cause is unknown.One 2 fr perqcath catheter was returned for investigation.The t-lock and stylet assembly was returned within the catheter.The catheter length was approximately 30.4 cm.Microscopic observation of the distal end of the catheter revealed the tip to be crimped.The cause of the crimped catheter end is unknown.A longitudinal split was observed approximately 20.5 cm from the distal end of the winged hub.The catheter was infused with water using a 12 ml syringe and a spraying leak was observed from the split location.No water was observed to flow out of the distal end.Based on the description of the reported event and condition of the returned sample, possible contributing factors include stylet damage and over-pressurization.The complaint of a leak is confirmed but the cause is unknown.A lot history review (lhr) of rebw2186 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7448175
Report Number3006260740-2018-00768
Device Sequence Number13863672
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4132100
Device Catalogue Number4132100
Device Lot NumberREBW2186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1